Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 48, NWS Charleston, SC

April 26, 2006Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 26, 2006, 7:45 PM EDT for Berkeley County, South Carolina. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2006, 7:45 PM EDT (23:45 UTC)
Expired
Apr 26, 2006, 8:20 PM EDT
In force
35 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 132 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 7:50 PM EDTFUNNEL CLOUDHuger, SCFUNNEL CLOUD REPORTED NEAR THE INTERSECTION OF HIGHWAY 41 AND ETHERA ROAD.
Apr 26, 7:54 PM EDTTORNADO7 E Huger, SCTORNADO SNAPPED OFF LARGE TREES AND BROKE OFF LARGE TREE LIMBS IN THE FRANCIS MARION NATIONAL FOREST. TORNADO TOUCHED DOWN ABOUT 7 MILES EAST OF HUGER AT 754 PM AND TRAVELED EAST NEAR 5 MILES BEFORE DISSIPATING ABOUT 4 MILES NORTH OF AWENDAW IN CHARLESTON COUN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 12:40 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2006-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2006-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
575 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 262347
SVRCHS
SCC015-270030-
/O.NEW.KCHS.SV.W.0048.060426T2346Z-060427T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
745 PM EDT WED APR 26 2006

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEAST BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA

* UNTIL 830 PM EDT

* AT 745 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE   
  THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. 
  THIS STORM WAS LOCATED 8 MILES SOUTH OF   JAMESTOWN...MOVING 
  NORTHEAST AT 40 MPH.

THIS IS A VERY DANGEROUS THUNDERSTORM...TAKE COVER NOW SEVERE 
THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. ABANDON MOBILE
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. MOVE TO AN INTERIOR 
ROOM ON THE LOWEST FLOOR AND AVOID WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3316 7992 3299 7979 3320 7948 3331 7971

$$

JRL
1 follow-up statement
000 
WWUS52 KCHS 270020
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
819 PM EDT WED APR 26 2006

SCC015-270029-
/O.CAN.KCHS.SV.W.0048.000000T0000Z-060427T0030Z/
BERKELEY-
819 PM EDT WED APR 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY HAS BEEN
CANCELLED...

AT 815 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER 
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3316 7992 3299 7979 3320 7948 3331 7971

$$

JRL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:29 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 26, 6:29 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
629 PM EDT WED APR 26 2006

.UPDATE...THE RISK FOR SVR WX IS QUICKLY DIMINISHING AS THE MAIN
CONVECTIVE CLUSTER MOVES N/NE INTO THE WTRS OFF NE SC. WL CANCEL THE
SVR TSTM WATCH FOR THE REMAINDER OF SRN SC AND THE ADJACENT WTRS
SHORTLY.

WE CONTINUE TO RECEIVE NUMEROUS REPORTS OF LARGE HAIL AND DAMAGING
WINDS ACROSS THE FCST AREA THIS EVNG. FCSTRS ARE TRYING TO QUALITY
CONTROL AND ISSUE LOCAL STORM REPORTS AS QUICKLY AS PSBL. YOUR
PATIENCE IS APPRECIATED.

CHARLESTON AND SAVANNAH BROADCAST METS...PLEASE FORWARD ANY STORM
REPORTS TO US. THANK YOU.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&

ST
Hazardous weather outlook, Apr 26, 6:25 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT WED APR 26 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-271000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
625 PM EDT WED APR 26 2006

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM EDT FOR SOUTHERN
SOUTH CAROLINA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA
THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE
PRIMARY THREATS BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. REFER TO
ANY WATCHES...WARNINGS AND STATEMENTS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS REQUESTED.

In the hours before

Local storm report, Apr 26, 7:25 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
725 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     CHARLESTON              32.78N 79.94W
04/26/2006  M50 MPH          CHARLESTON         SC   MESONET

            AT CHARLESTON COAST GUARD STATION.

&&

ST
Local storm report, Apr 26, 7:27 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
727 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TSTM WND GST     GOOSE CREEK             32.98N 80.03W
04/26/2006  E65 MPH          BERKELEY           SC   TRAINED SPOTTER

            NEAR RED BANKS ROAD.

&&

ST
Local storm report, Apr 26, 7:29 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND GST     LADSON                  32.99N 80.11W
04/26/2006  E65 MPH          CHARLESTON         SC   TRAINED SPOTTER

&&

ST
Local storm report, Apr 26, 7:31 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
731 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND GST     GOOSE CREEK             32.98N 80.03W
04/26/2006  E70 MPH          BERKELEY           SC   NWS EMPLOYEE

            REPORTED BY WFO CHS MET IN CHARGE.

&&

ST
Local storm report, Apr 26, 7:33 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
733 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     LADSON                  32.99N 80.11W
04/26/2006                   CHARLESTON         SC   TRAINED SPOTTER

            LARGE TRUCK CONTAINERS BLOWN OVER AT LADSON FAIR GROUNDS.

&&

ST
Local storm report, Apr 26, 7:39 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
739 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     MOUNT PLEASANT          32.79N 79.86W
04/26/2006                   CHARLESTON         SC   TRAINED SPOTTER

            TENTS FOR BLESSING OF THE FLEET TORN DOWN. WINDS
            ESTIMATED 60 MPH. WAVES BREAKING OVER THE DOCKS.

&&

ST

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:12 PM EDTSevere Thunderstorm WarningCHSBerkeley28 min
Apr 26, 3:31 PM EDTSevere Thunderstorm WarningCHSCharleston44 min
Apr 26, 3:49 PM EDTTornado WarningCHSCharleston26 min
Apr 26, 4:13 PM EDTSevere Thunderstorm WarningCHSCharleston48 min
Apr 26, 6:16 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper31 min
Apr 26, 6:18 PM EDTSevere Thunderstorm WarningCHSBerkeley57 min
Apr 26, 6:28 PM EDTTornado WarningCHSBerkeley47 min
Apr 26, 6:31 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton44 min
Apr 26, 6:55 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester65 min
Apr 26, 7:10 PM EDTSevere Thunderstorm WarningCHSColleton35 min
Apr 26, 7:15 PM EDTSevere Thunderstorm WarningCHSBerkeley30 min
Apr 26, 7:51 PM EDTTornado WarningCHSBerkeley, Charleston24 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.